Alert archive / Alabama / Tornado Warnings in 2017

Tornado Warning 23, NWS Mobile, AL

April 5, 2017Covington County, Alabama

NWS Mobile, AL issued this tornado warning at Apr 5, 2017, 8:34 AM CDT for Covington County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 8:34 AM CDT (13:34 UTC)
Expired
Apr 5, 2017, 9:15 AM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Covington County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 6:54 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

123 
WFUS54 KMOB 051334
TORMOB
ALC039-051415-
/O.NEW.KMOB.TO.W.0023.170405T1334Z-170405T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
834 AM CDT WED APR 5 2017

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Central Covington County in south central Alabama...

* Until 915 AM CDT
    
* At 834 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Andalusia, moving northeast at 40 mph.

  HAZARD...Tornado and half dollar size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Heath around 840 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3124 8634 3119 8654 3133 8661 3145 8640
      3146 8639 3146 8638 3152 8628 3146 8628
      3145 8626 3144 8626 3144 8620 3130 8619
TIME...MOT...LOC 1334Z 238DEG 34KT 3127 8650 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
5 follow-up statements
573 
WWUS54 KMOB 051344
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
844 AM CDT WED APR 5 2017

ALC039-051415-
/O.CON.KMOB.TO.W.0023.000000T0000Z-170405T1415Z/
Covington AL-
844 AM CDT WED APR 5 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHEASTERN COVINGTON COUNTY...
    
At 843 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Heath, or near Andalusia, moving northeast at 30
mph.

HAZARD...Tornado and half dollar size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3124 8634 3129 8649 3137 8650 3145 8640
      3146 8639 3146 8638 3152 8628 3146 8628
      3145 8626 3144 8626 3144 8620 3130 8619
TIME...MOT...LOC 1343Z 232DEG 26KT 3134 8643 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
454 
WWUS54 KMOB 051350 CCA
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
850 AM CDT WED APR 5 2017

ALC039-051415-
/O.COR.KMOB.TO.W.0023.000000T0000Z-170405T1415Z/
Covington AL-
850 AM CDT WED APR 5 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHEASTERN COVINGTON COUNTY...
    
At 850 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Heath, or near Andalusia, moving northeast at 20
mph.

HAZARD...Tornado and half dollar size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Andalusia, Opp and Heath. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3124 8634 3129 8649 3137 8650 3145 8640
      3146 8639 3146 8638 3152 8628 3146 8628
      3145 8626 3144 8626 3144 8620 3130 8619
TIME...MOT...LOC 1344Z 247DEG 15KT 3134 8643 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
596 
WWUS54 KMOB 051356
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
856 AM CDT WED APR 5 2017

ALC039-051415-
/O.CON.KMOB.TO.W.0023.000000T0000Z-170405T1415Z/
Covington AL-
856 AM CDT WED APR 5 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHEASTERN COVINGTON COUNTY...
    
At 856 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Dozier, or 8 miles northwest of Opp,
moving northeast at 35 mph.

HAZARD...Tornado and half dollar size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3129 8632 3134 8642 3145 8640 3146 8639
      3146 8638 3152 8628 3146 8628 3145 8626
      3144 8626 3144 8620 3130 8619
TIME...MOT...LOC 1356Z 242DEG 28KT 3139 8632 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
366 
WWUS54 KMOB 051405
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
905 AM CDT WED APR 5 2017

ALC039-051415-
/O.CON.KMOB.TO.W.0023.000000T0000Z-170405T1415Z/
Covington AL-
905 AM CDT WED APR 5 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHEASTERN COVINGTON COUNTY...
    
At 904 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Dozier, or 9 miles north of Opp, 
moving northeast at 25 mph. The circulation has weakened over the 
past 15 minutes and a new warning will likely not be issued.

HAZARD...Tornado and half dollar size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3136 8628 3139 8632 3145 8632 3146 8628
      3145 8626 3144 8626 3144 8620 3136 8619
TIME...MOT...LOC 1404Z 247DEG 23KT 3141 8627 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
390 
WWUS54 KMOB 051411
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
911 AM CDT WED APR 5 2017

ALC039-051420-
/O.EXP.KMOB.TO.W.0023.000000T0000Z-170405T1415Z/
Covington AL-
911 AM CDT WED APR 5 2017

...THE TORNADO WARNING FOR NORTHEASTERN COVINGTON COUNTY WILL EXPIRE
AT 915 AM CDT...
        
The storm which prompted the warning has weakened below severe 
limits, and will soon exit the warned area.

A tornado watch remains in effect until noon CDT for south central
Alabama.

LAT...LON 3136 8628 3139 8632 3145 8632 3146 8628
      3145 8626 3144 8626 3144 8620 3136 8619
TIME...MOT...LOC 1410Z 247DEG 15KT 3142 8625 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:26 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 5, 6:26 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
626 AM CDT Wed Apr 5 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...IFR conditions generally expected to start the TAF
period with southerly winds around 10kts gusting to 20kt.
Increasing chances for showers and thunderstorms will spread from
west to east with associated lowering in cigs and visbys through
the morning hours. Winds will veer to the southwest and west after
18Z as greater chances for showers and storms exit to the east.
Expect mostly VFR and MVFR conditions after 00Z Thursday. 05/RR

&&

.PREV DISCUSSION... /issued 416 AM CDT Wed Apr 5 2017/

..Severe Weather, Some Possibly Significant, To Impact Much of our
Region Today...

NEAR TERM /Now Through Wednesday Afternoon/...Early morning surface
analysis shows a warm front lifting northward across our forecast
area, roughly stretching north of a Gulfport, MS to Mobile, AL to
Crestview, FL line as of 05.07Z.  Temperatures and dewpoints are in
the lower to mid 70s south of the front, along with increased
southerly winds around 10-15 mph. Scattered thunderstorms have been
firing north of the front early this morning, and have tapped into
enough instability (1000-1500 J/KG MLCAPE and 700-500 mb lapse rates
around 7 C/KM) per SPC mesoscale analysis) to occasionally
strengthen to severe limits. Storms have mostly likely remained
slightly elevated in nature so far, as we have only received
periodic hail reports early this morning.

We still expect potential significant severe weather impacts across
a portion of our forecast area today. A potent upper level storm
system and associated surface low is forecast to eject northeastward
across the Mid-Mississippi Valley and Upper Midwest today, while the
surface cold front also advances eastward from the Lower Mississippi
Valley early this morning, to near far western portions of our
forecast area by midday, then eastward across our CWA through the
afternoon hours, clearing our far eastern zones by early evening.
Our forecast area will be underneath a diffluent mid level
southwesterly flow pattern with agreement on high-res WRF-ARW (which
seems to have handled this morning's convection as opposed to HRRR),
NAM, GFS, and ECMWF with increase in convective coverage over much
of our forecast area through the early morning hours.

Storms should gradually trend more surface based later this morning
and of course into the afternoon as the region will be squarely in
the warm sector as the warm front continues to lift northward.
MLCAPE values are expected to increase to 1500-2500 J/KG region-wide
later this morning into this afternoon. We expect scattered to
numerous showers and storms to continue developing especially along
and east of the I-65 corridor after 10 AM, with the best coverage
shifting to eastern portions of the forecast area by early
afternoon. Given the impressive instability profiles on forecast
soundings, storms should easily become supercellular in nature, and
with 700-500 mb level lapse rates steepening to 7.5-8 C/KM, very
large hail of golfball sized or larger will be possible with
storms today, along with damaging wind gusts of 70+ mph. While
surface flow mostly remains uni-directional from the southwest,
with around 50 knots of deep layer shear, surface flow could be
backed just enough (particularly across central and eastern
portions of the CWA per RAP and NAM (0-1km storm relative helicity
up to around 200 m2/s2) to also provide a tornado threat with
storms as they develop this morning into early this afternoon. An
isolated strong tornado (EF- 2+) cannot be ruled out, particularly
over south central AL or the northwest FL Panhandle. The new SPC
Day 1 outlook still places most areas east and north of a Grove
Hill, AL to Crestview, FL line within a Moderate Risk of severe
weather, with the Enhanced Risk stretching west to near the AL/MS
state line, and a Slight Risk across the rest of southeast MS,
which looks reasonable.

Surface winds veer southwest to west as the front passes across
the area, and expect the severe threat to end from west to east,
coming to a complete end late this afternoon or early this
evening. Still be a small chance of showers and storms over the
far eastern zones this evening, before front clears the area,
bringing cooler and drier air to the local area in its wake. /21
/10

SHORT TERM /Thursday Through Friday night/...Following an active
last few days, the short term will be quite different. Large scale
trof in the high levels sharpens over the eastern US by the close
of the week, bringing much drier air and lower deep layer thickness
values. The result is high temperatures some 3 to 6 degrees below
climatic normals, ranging from the upper half of the 60s far
northern zones to 69 to 74 much of southern half Thursday and
Friday. Thursday likely to be a breezy day as well. For overnight
lows, much cooler with numbers dipping down into the lower 40s
interior to mid 40s coast. /10

LONG TERM /Saturday Through Tuesday/...High pressure moves east
over the region this weekend, with highs ranging from the upper
70s to lower 80s interior and mid 70s coast. Coolest overnight
lows in the outlook look to occur Sunday morning in the mid to
upper 40s interior to mid to upper 50s coast. Overnight lows show
a greater degree of warming, into the mid 50s interior to lower to
mid 60s coast by Tuesday morning. /10

MARINE...Moderate southwest flow and seas today ahead of a cold
front moving east of the Lower MS River Valley. Storms ahead of
the front today, could become locally severe. Cold front sweeps
east this evening, bringing a moderate to strong offshore flow in
its wake. Due to the strength of the evolving northwest fetch,
highest seas are aligned in the 20 to 60 nm zones by tonight.
Showers and storms end with the frontal passage. Moderate to
strong northwest flow persists into Thursday night over bays and
coastal waterways and over the offshore zones through mid morning
Friday. Considering this, small craft advisories have been
extended in time. Winds and seas subside into the weekend as high
pressure moves east over the area. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ630>635.

     Small Craft Advisory until 10 AM CDT Friday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 5, 5:26 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
526 AM CDT Wed Apr 5 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
526 AM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A moderate to enhanced risk of severe storms is outlooked for
today. All modes of severe storms possible including large hail,
damaging winds in excess of 70 mph, and a few tornadoes. Be
weather aware today and prepared to take quick action in the case
warnings are issued for your area. The severe weather threat looks
to come to an end late this afternoon into this evening.

A high risk of dangerous to potentially deadly rip currents
continues across coastal portions of Alabama and the northwest
Florida Panhandle through late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A moderate risk of rip currents is in place across coastal
portions of Alabama and the northwest Florida Panhandle Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-061200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
526 AM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Marine storms could become locally severe at times today.
Small craft advisories in effect. See latest marine weather
message for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisories remain in effect through Friday morning.
See latest marine weather message for details.

In the hours before

Special weather statement, Apr 5, 6:09 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
609 AM CDT WED APR 5 2017

MSZ067-075-076-051200-
Perry MS-Greene MS-Wayne MS-
609 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 700 AM
CDT...

At 609 AM CDT, the strong thunderstorm was located near New Augusta,
or 15 miles southwest of Richton, moving northeast at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Richton, Clara, Beaumont and New Augusta.

LAT...LON 3112 8914 3121 8915 3166 8874 3148 8850
      3103 8904 3111 8915
TIME...MOT...LOC 1109Z 221DEG 38KT 3115 8907
Special weather statement, Apr 5, 6:17 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
617 AM CDT WED APR 5 2017

ALZ052-261-MSZ079-051200-
Washington AL-Mobile Inland AL-George MS-
617 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTH CENTRAL WASHINGTON AND NORTHEASTERN
GEORGE COUNTIES UNTIL 700 AM CDT...

At 617 AM CDT, the strong thunderstorm was located 7 miles northwest
of Wilmer, or 8 miles east of Lucedale, moving northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Citronelle, Gulfcrest and Calvert.

LAT...LON 3089 8859 3100 8849 3100 8842 3106 8843
      3135 8815 3116 8795 3116 8797 3115 8797
      3115 8794 3076 8845
TIME...MOT...LOC 1117Z 225DEG 40KT 3088 8846
Special weather statement, Apr 5, 7:45 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 AM CDT WED APR 5 2017

ALZ052-261-MSZ076-079-051330-
Washington AL-Mobile Inland AL-Greene MS-George MS-
745 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...EASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 830 AM CDT...

At 745 AM CDT, the strong thunderstorm was located near Lucedale,
moving northeast at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Citronelle, Lucedale, Deer Park and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until noon CDT for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3145 8811 3129 8795 3127 8795 3127 8797
      3126 8799 3126 8797 3125 8796 3125 8795
      3123 8793 3079 8865 3093 8878
TIME...MOT...LOC 1245Z 231DEG 48KT 3091 8865
Special weather statement, Apr 5, 7:46 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 AM CDT WED APR 5 2017

ALZ053-055-051330-
Clarke AL-Monroe AL-
746 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 830 AM
CDT...

At 746 AM CDT, the strong thunderstorm was located 8 miles southeast
of Jackson, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Monroe
and southeastern Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until noon CDT for south central
and southwestern Alabama.

LAT...LON 3168 8721 3130 8777 3144 8791 3183 8748
      3183 8737
TIME...MOT...LOC 1246Z 227DEG 35KT 3142 8778
Special weather statement, Apr 5, 7:53 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
753 AM CDT WED APR 5 2017

ALZ059-FLZ201-203-051345-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
753 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 845 AM CDT...

At 752 AM CDT, the strong thunderstorm was located 9 miles southwest
of Bratt, or 12 miles south of Atmore, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Jay, Pollard, Riverview and
Bratt.

A tornado watch remains in effect until noon CDT for south central
Alabama...and northwestern Florida.

LAT...LON 3086 8762 3126 8712 3126 8694 3113 8682
      3072 8749
TIME...MOT...LOC 1252Z 230DEG 42KT 3084 8749
Special weather statement, Apr 5, 8:32 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
832 AM CDT WED APR 5 2017

ALZ054-055-051415-
Wilcox AL-Monroe AL-
832 AM CDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES UNTIL 915 AM
CDT...

At 832 AM CDT, the strong thunderstorm was located 10 miles northwest
of Monroeville, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beatrice, Vredenburgh and Pine Apple.

A tornado watch remains in effect until noon CDT for south central
and southwestern Alabama.

LAT...LON 3191 8691 3183 8691 3154 8743 3166 8756
      3205 8711 3205 8706
TIME...MOT...LOC 1332Z 230DEG 39KT 3165 8743

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:49 PM CDTSpecial Weather StatementMOBMobile41 min
Apr 4, 10:58 PM CDTSpecial Marine WarningMOB47 min
Apr 4, 11:17 PM CDTSevere Thunderstorm WarningMOBMobile20 min
Apr 5, 12:39 AM CDTSpecial Weather StatementMOBEscambia51 min
Apr 5, 12:47 AM CDTSevere Thunderstorm WarningMOBConecuh, Escambia43 min
Apr 5, 1:25 AM CDTSevere Thunderstorm WarningMOBConecuh, Escambia50 min
Apr 5, 2:13 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw47 min
Apr 5, 2:32 AM CDTSpecial Weather StatementMOBChoctaw28 min
Apr 5, 2:59 AM CDTSpecial Weather StatementMOBCrenshaw31 min
Apr 5, 7:01 AM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington44 min
Apr 5, 7:04 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington56 min
Apr 5, 7:41 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington49 min
Apr 5, 7:46 AM CDTSpecial Weather StatementMOBMonroe44 min
Apr 5, 7:53 AM CDTSpecial Weather StatementMOBEscambia52 min
Apr 5, 7:59 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia46 min
Apr 5, 7:59 AM CDTTornado WarningMOBClarke, Washington31 min
Apr 5, 8:05 AM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington40 min
Apr 5, 8:19 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox41 min
Apr 5, 8:32 AM CDTSpecial Weather StatementMOBMonroe43 min
Apr 5, 8:42 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington48 min
Apr 5, 8:50 AM CDTTornado WarningMOBMonroe, Wilcox25 min
Apr 5, 8:55 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia50 min
Apr 5, 9:11 AM CDTTornado WarningMOBWilcox19 min
Apr 5, 9:19 AM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe41 min
Apr 5, 9:25 AM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw50 min
Apr 5, 9:54 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Monroe36 min
Apr 5, 10:03 AM CDTSpecial Marine WarningMOB57 min
Apr 5, 10:26 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw49 min
Apr 5, 10:52 AM CDTSpecial Marine WarningMOB98 min
Apr 5, 12:18 PM CDTSpecial Weather StatementMOBCovington42 min
Apr 5, 12:24 PM CDTSpecial Marine WarningMOB2 hr
Apr 5, 12:37 PM CDTSpecial Marine WarningMOB53 min
Apr 5, 1:25 PM CDTSpecial Marine WarningMOB95 min
Apr 5, 1:53 PM CDTGale WarningMOB17 hr
Apr 5, 1:53 PM CDTSmall Craft AdvisoryMOB38 hr
Apr 5, 2:06 PM CDTWind AdvisoryMOBBaldwin, Mobile23 hr

Nearby

Tornado Warnings in Alabama, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.